MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552330
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a previously implanted polaris loop ureteral stent was removed from a patient during a ureteral stent replacement procedure performed in the ureter.The exact date of the procedure was not reported.On (b)(6) 2020, approximately one to two months after the stent was implanted, the physician performed a planned stent removal procedure.According to the complainant, during the procedure, the physician noticed that the loops of the polaris loop ureteral stent were broken.The stent was removed in its entirely from the patient and another polaris loop ureteral stent was used to successfully complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable and fine.
 
Additional Manufacturer Narrative
Block h6: device code 4008 captures the reportable event of stent material split, cut or torn inside the paient.Block h10: the returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that the stent was damaged with the loops ripped/torn at the proximal section and the pigtail was in good shape.The suture was not returned for analysis.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that the stent loops were ripped/torn at the proximal section.Additionally, the suture was not returned for analysis, evidence that the stent was manipulated.The issue found, stent loops ripped/torn, is an issue that could have been generated by the user or due to the interaction of the device with the suture string.The issue found is consistent with one caused with the suture being pulled and damaged the loops as the issue was noted at the bladder side of the device, specifically the loops where the suture is placed.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: correction to field b5: describe event or problem based on review on (b)(6) 2021.
 
Event or Problem Description
It was reported that a previously implanted polaris loop ureteral stent was removed from a patient during a ureteral stent replacement procedure performed in the ureter.The exact date of the procedure was not reported.On (b)(6) 2020, approximately one to two months after the stent was implanted, the physician performed a planned stent removal procedure.According to the complainant, during the procedure, the physician noticed that the loops of the polaris loop ureteral stent were broken.The stent was removed in its entirely from the patient and another polaris loop ureteral stent was used to successfully complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable and fine.Review of record on (b)(6) 2021: it was reported to boston scientific corporation that a previously implanted polaris loop ureteral stent was removed from a patient during a ureteral stent replacement procedure performed in the ureter on (b)(6) 2020.The exact date the stent was implanted was not reported, however the polaris loop ureteral stent was reported to be implanted for one to two months.According to the complainant, during the planned stent removal procedure, the physician noticed that the loops of the polaris loop ureteral stent were broken.The stent was removed in its entirety from the patient like normal with tongs and forceps and another polaris loop ureteral stent was used to successfully complete the procedure.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11109182
Report Number3005099803-2020-06518
Device Sequence Number16408862
Product Code FAD
UDI-Device Identifier08714729421092
UDI-Public08714729421092
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2022
Device Model NumberM0061552330
Device Catalogue Number155-233
Device Lot Number0023675843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1